Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2008, 7:36 PM EDT for Essex County, Massachusetts. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2008, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 18, 2008, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Essex County, MA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:52 PM EDT | TSTM WND DMG | Gloucester, MA | TREES DOWN ON WASHINGTON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 182336
SVRBOX
MAC009-190000-
/O.NEW.KBOX.SV.W.0151.080718T2336Z-080719T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
736 PM EDT FRI JUL 18 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GLOUCESTER...
* UNTIL 800 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
ROCKPORT...OR 9 MILES SOUTHEAST OF NEWBURYPORT...AND MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLOUCESTER AND ROCKPORT BY 745 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
LAT...LON 4257 7065 4256 7070 4275 7084 4277 7079
4270 7075 4267 7071 4269 7062 4267 7058
4265 7057 4263 7058
TIME...MOT...LOC 2335Z 328DEG 32KT 4271 7071
$$
WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 5:20 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 5:20 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT FRI JUL 18 2008
.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES INTO SAT. POTENTIAL FOR A FEW STRONG
TO SEVERE THUNDERSTORMS THIS EVENING ACROSS NORTHERN CT...WESTERN AND
CENTRAL MA AND SOUTHERN NH. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE
WIDESPREAD SUNDAY...AND ESPECIALLY NEXT WEEK AS A TROUGH OF LOW
PRESSURE SETS UP ACROSS THE NORTHEAST. TEMPERATURES WILL BEGIN TO
FALL BACK TO SEASONABLE NORMS NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD FROM NEW
YORK STATE INTO WESTERN NEW ENGLAND LATE THIS AFTERNOON. SOMEWHAT
MORE WIDESPREAD ACTIVITY IS EXPECTED TO DEVELOP EARLY THIS EVENING
ACROSS THE INTERIOR AS A SHORT WAVE APPROACHES FROM UPSTATE NEW YORK.
850-500 MB MID LEVEL LAPSE RATES EXPECTED TO STEEPEN IN RESPONSE TO
THIS SHORT WAVE BETWEEN 6 AND 6.5 CELSIUS PER KM.
MAIN CHALLENGE WILL BE THE TIMING AND COVERAGE OF CONVECTION THIS
EVENING. CURRENTLY FAVORING AREAS ALONG AND NORTH OF THE MASS PIKE
WITH HIGH CHANCE TO LIKELY POPS...WHERE BEST LOW LEVEL MOISTURE
CONVERGENCE AND STRONGEST WIND FIELDS RESIDE. ELSEWHERE A FEW
SCATTERED CELLS COULD TRACK SOUTHEAST OF THE PIKE INTO FAR NORTHERN
CONNECTICUT...EXTREME NORTHERN RHODE ISLAND AND INTERIOR
SOUTHEASTERN MASSACHUSETTS. A FEW OF THESE STORMS WILL BE SEVERE.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8PM FOR SOUTHERN
NEW HAMPSHIRE...AND NOW AN EXPANSION WILL BE ISSUED FURTHER SOUTH
INTO WESTERN AND CENTRAL MASSACHUSETTS AND NORTHERN CONNECTICUT THIS
EVENING. SKYWARN HAS BEEN ACTIVATED AND WILL CONTINUE TO MONITOR THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THIS EVENING.
A COLD FRONT APPROACHING FROM NORTHERN NEW ENGLAND SHOULD STALL OVER
EXTREME NORTHERN PORTIONS OF THE FORECAST AREA OF JUST NORTH OF THE
FORECAST AREA LATE TONIGHT.
OTHERWISE EXPECT CONVECTION TO DIMINISH AFTER MIDNIGHT WITH A MUGGY
CONDITIONS EXPECTED.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SATURDAY...HOT AND HUMID CONDITIONS EXPECTED TO PERSIST AS THE COLD
FRONT LIFTS BACK NORTH. AN UNCOMFORTABLE DAY EXPECTED AWAY FROM THE
IMMEDIATE SOUTH COAST...ALTHOUGH IT APPEARS HEAT INDICES WILL
RISE NEAR 100 DEGREES FOR A BRIEF TIME DURING THE AFTERNOON ACROSS
URBAN SECTIONS INCLUDING BOSTON AND HARTFORD. WILL NOT ISSUE A HEAT
ADVISORY AT THIS TIME BUT WILL MENTION THIS IN THE HAZARDOUS
WEATHER OUTLOOK. WEST FLOW AND 850 MILLIBAR TEMPERATURES BETWEEN +19
AND +20 CELSIUS TEMPERATURES SUPPORTS HIGHS IN THE MID 90S AWAY FROM
THE SOUTH COAST.
NEXT CONCERN WILL BE THE POTENTIAL FOR THUNDERSTORMS AND SEVERE
WEATHER THREAT AS THE COLD FRONT MAY VACILLATES BACK TO THE SOUTH
LATER IN THE DAY. THERE IS CONSIDERABLE DISAGREEMENT AMONGST THE
SHORT RANGE MODELS REGARDING THE PLACEMENT OF THE FRONT AT THIS
TIME...WHICH WILL HAVE A CONSIDERABLE IMPACT ON THE POTENTIAL FOR
THUNDERSTORMS. CURRENTLY HAVE DECIDED TO USE THE GFS AS IT KEEPS THE
FRONT FURTHER NORTH. THIS APPEARS TO MAKE MORE SENSE GIVEN A NEARLY
ZONAL FLOW AT 500 MILLIBARS AND LITTLE MECHANISM TO DRIVE THE FRONT
FURTHER SOUTH. OVERALL HAVE PLACED CHANCE POPS ACROSS THE NORTHERN
HALF OF THE FORECAST AREA CLOSEST TO THE FRONT. GIVEN THE AMOUNT OF
LOW LEVEL INSTABILITY AVAILABLE ANY STORMS WHICH DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. DID NOT MENTION ENHANCED WORDING AT THIS
TIME BUT LATER SHIFTS MAY WANT TO CONSIDER THIS.
SATURDAY NIGHT...EVENING CONVECTION POSSIBLE OVER NORTHERN SECTIONS.
CONVECTION COULD LINGER FOR AWHILE AS THE FRONT APPROACHES.
OTHERWISE ANOTHER MILD AND HUMID NIGHT EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
STILL A LOT OF UNCERTAINTY DURING THIS PORTION OF THE FORECAST...
ESPECIALLY WITH RESPECT TO THE DETAILS.
MID LEVEL FLOW ACROSS NEW ENGLAND REMAINS ZONAL THROUGH EARLY
SUN...THEN BEGINS TO BECOME CYCLONIC LATER SUN INTO EARLY NEXT WEEK
AS LONG WAVE TROUGH SETS UP ACROSS THE GREAT LAKES AND THE NORTHEAST.
THIS FLOW REGIME WILL SUPPORT A STALLED BOUNDARY SOMEWHERE AROUND
SOUTHERN NEW ENGLAND INTO EARLY NEXT WEEK.
EXPECTING UNSETTLED WEATHER WITH SHOWERS AND TSTMS /MAINLY DIURNAL/
BECOMING MORE WIDESPREAD...BUT NOT A WASHOUT. IN ADDITION...THE TREND
FOR TEMPERATURES WILL BE TO FALL BACK TO MORE SEASONABLE VALUES
NEXT WEEK.
OTHER FEATURE WORTH MENTIONING WILL BE THE QUASI TROPICAL WAVE
CURRENTLY OFF THE SOUTHEAST U.S. COAST. AS BROAD SOUTHWEST FLOW
BECOMES ESTABLISHED ALONG THE EASTERN SEABOARD EARLY NEXT WEEK IN
RESPONSE TO LONG WAVE TROF OVER THE GREAT LAKES AND NORTHEAST...THIS
SYSTEM WILL BEGIN MOVING NORTHEAST AND POSSIBLY TRACK ACROSS OR
NEAR SOUTHERN NEW ENGLAND MON OR TUE. THIS MAY RESULT IN A WIDESPREAD
APPRECIABLE RAINFALL EVENT.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR THIS AFTERNOON AND EVENING EXCEPT SCATTERED MVFR/IFR IN
TSTMS LATE TODAY. THE BEST CHANCE LOOKS TO BE IN SOUTHERN NEW
HAMPSHIRE INCLUDING MHT FROM 22Z TO 01Z. EXTREME NORTHERN MASS ALSO
POSSIBLE. THE TSTM POTENTIAL INCLUDES A CHANCE OF WIND GUSTS NEAR 50
KNOTS. MHT TAF WILL BE UPDATED IF AN ACTUAL TSTM IS WITHIN 2-3 HOURS
OF THE AIRPORT...AT 18Z THE POTENTIAL ACTION LOOKED TO BE 5 HOURS AWAY.
WITH THE CONVECTION IN NH...WE WILL NEED TO KEEP AN EYE ON TSTMS
POTENTIAL THIS EVENING FOR BAF-ORH-BOS. BUT THE PROBABILITY
DIMINISHES TO THE SOUTH WITH INCREASING DISTANCE FROM THE SUPPORTING
DYNAMICS.
OTHERWISE VFR OVERNIGHT WITH AREAS OF MVFR IN HAZE/FOG AFTER
MIDNIGHT.
VFR SAT EXCEPT SCATTERED MVFR CIG AND POSSIBLY LOCAL IFR VSBY IN
MAINLY AFTERNOON TSTMS.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
PREDOMINANTLY VFR...HOWEVER MVFR AT TIMES IN SCATTERED SHOWERS AND
TSTMS.
&&
.MARINE...
TONIGHT...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES ACROSS
THE OUTER SE WATERS TONIGHT FOR PERSISTENT SE SWELL UP TO 5 FT.
SATURDAY AND SATURDAY NIGHT...SW WIND GUSTS UP TO 20 KT POSSIBLE
ALONG THE SOUTH COAST SATURDAY. SEAS SHOULD REMAIN NEAR OR JUST
BELOW SMALL CRAFT ADVISORY CRITERIA AS BERTHA BEGINS TO TRACK N OF
OUR LATITUDE.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. SHOWERS AND
TSTMS POSSIBLE. WINDS BECOME SOUTH AND BEGIN TO INCREASE.
MON INTO WED...VERY UNCERTAIN GIVEN TRACK OF QUASI TROPICAL WAVE
CURRENTLY OFF THE SOUTHEAST COAST. FOR THE MOMENT EXPECTING GENERALLY
SOUTH WINDS ALONG WITH A CHANCE OF SHOWERS AND TSTMS.
&&
.CLIMATE...
FOR INFORMATIONAL PURPOSES...HERE ARE SOME RECORD HIGH TEMPERATURES
FOR TODAY...JULY 18
ORH...93 SET IN 1900 AND 1982
BOS...98 SET IN 1982
PVD...99 SET IN 1982 AND 1999
BDL...99 SET IN 1982.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...BELK
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...WTB/BELK
MARINE...STRAUSS/BELKHazardous weather outlook, Jul 18, 5:17 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 517 PM EDT FRI JUL 18 2008 ANZ230>235-237-250-254-255-192130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 517 PM EDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS EVENING FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING MAINLY BOSTON HARBOR NORTH. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ005>007-013>016-026-RIZ001>008-192130- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 517 PM EDT FRI JUL 18 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT SATURDAY. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS. THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY. AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>024-192130- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- 517 PM EDT FRI JUL 18 2008 ...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ESPECIALLY AT SOUTHEAST FACING OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT SATURDAY. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS. THEREFORE A HEAT ADVISORY MAY BE NEEDED FOR SATURDAY. AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ236-192130- NARRAGANSETT BAY- 517 PM EDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FROM BOSTON HARBOR NORTHWARD TO THE MERRIMACK RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>004-008>012-192130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- 517 PM EDT FRI JUL 18 2008 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST RISK APPEARS ALONG AND NORTH OF THE MASSACHUSETTS PIKE. THE MAIN CONCERN IS STRONG TO DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT SATURDAY. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS. THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY. AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ011-192130- CHESHIRE NH- 517 PM EDT FRI JUL 18 2008 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN CONCERN IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS. THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY. AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS OF SATURDAY AS WELL. AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ012-015-192130- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 517 PM EDT FRI JUL 18 2008 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN CONCERN IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT AND HUMIDITY IS EXPECTED ACROSS MUCH OF SOUTHERN NEW ENGLAND SATURDAY. HEAT INDEX VALUES MAY APPROACH 100 IN A FEW AREAS. THEREFORE A HEAT ADVISORY MAY BE NEEDED SATURDAY. AIR QUALITY MAY DETERIORATE TO UNHEALTHY STANDARDS DURING PORTIONS OF SATURDAY AS WELL. AN AFTERNOON OR EVENING THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON AND EVENING WHICH COULD BE SEVERE. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR SUNDAY INTO MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 18, 4:22 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT FRI JUL 18 2008 CTZ002-MAZ009-011-182130- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 422 PM EDT FRI JUL 18 2008 AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 17 MILES NORTHWEST OF TOLLAND...OR ABOUT 2 MILES EAST OF GREAT BARRINGTON...MOVING SOUTHEAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR... TOLLAND MASSACHUSETTS BY 520 PM EDT HARTLAND CONNECTICUT BY 535 PM EDT GRANBY CONNECTICUT BY 620 PM EDT. WTB
Special weather statement, Jul 18, 6:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 623 PM EDT FRI JUL 18 2008 MAZ008>011-182330- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 623 PM EDT FRI JUL 18 2008 AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 7 MILES WEST OF MIDDLEFIELD...OR ABOUT 10 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... MIDDLEFIELD BY 630 PM EDT... CHESTER BY 640 PM EDT... HUNTINGTON AND CHESTERFIELD BY 650 PM EDT... WESTHAMPTON BY 700 PM EDT... EASTHAMPTON AND NORTHAMPTON BY 710 PM EDT... HOLYOKE BY 720 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. WTB
Special weather statement, Jul 18, 6:41 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 641 PM EDT FRI JUL 18 2008 MAZ002-003-008>011-182330- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 641 PM EDT FRI JUL 18 2008 AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 55 MPH AND SMALL HAIL. THE STORMS WERE BETWEEN PITTSFIELD AND LENNOX...MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... MIDDLEFIELD AND EAST WINDSOR BY 650 PM EDT... HAWLEY AND WORTHINGTON BY 700 PM EDT... ASHFIELD AND SHELBURNE BY 710 PM EDT... CONWAY AND DEERFIELD BY 720 PM EDT... LEVERETT AND GRANBY BY 730 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 52 min |
| Jul 18, 6:10 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 35 min |
| Jul 18, 6:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 37 min |
| Jul 18, 7:20 PM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 18, 7:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 46 min |
| Jul 18, 7:40 PM EDT | Special Marine Warning | BOX | 65 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.